Almost Automorphic and Pseudo-Almost Automorphic Solutions to Semilinear Evolution Equations with Nondense Domain
© B. de Andrade and C. Cuevas. 2009
Received: 27 March 2009
Accepted: 27 May 2009
Published: 16 June 2009
We study the existence and uniqueness of almost automorphic (resp., pseudo-almost automorphic) solutions to a first-order differential equation with linear part dominated by a Hille-Yosida type operator with nondense domain.
In recent years, the theory of almost automorphic functions has been developed extensively (see, e.g., Bugajewski and N'guérékata , Cuevas and Lizama , and N'guérékata  and the references therein). However, literature concerning pseudo-almost automorphic functions is very new (cf. ). It is well known that the study of composition of two functions with special properties is important and basic for deep investigations. Recently an interesting article has appeared by Liang et al.  concerning the composition of pseudo-almost automorphic functions. The same authors in  have applied the results to obtain pseudo-almost automorphic solutions to semilinear differentail equations (see also ). On the other hand, in article by Blot et al. , the authors have obtained existence and uniqueness of pseudo-almost automorphic solutions to some classes of partial evolutions equations.
where is an unbounded linear operator, assumed to be Hille-Yosida (see Definition 2.5) of negative type, having the domain , not necessarily dense, on some Banach space is a continuous function, where . The regularity of solutions for (1.1) in the space of pseudo-almost periodic solutions was considered in Cuevas and Pinto  (see [10–12]). We note that pseudo-almost automorphic functions are more general and complicated than pseudo-almost periodic functions (cf. ).
The existence of almost automorphic and pseudo-almost automorphic solutions for evolution equations with linear part dominated by a Hille-Yosida type operator constitutes an untreated topic and this fact is the main motivation of this paper.
Let be Banach spaces. The notations and stand for the collection of all continuous functions from into and the Banach space of all bounded continuous functions from into endowed with the uniform convergence topology. Similar definitions as above apply for both and We recall the following definition (cf. ).
Lemma 2.3 (see ).
Let be an almost automorphic function in for each and assume that satisfies a Lipschitz condition in uniformly in . Let be an almost automorphic function. Then the function defined by is almost automorphic.
We recall some basic properties of extrapolation spaces for Hille-Yosida operators which are a natural tool in our setting. The abstract extrapolation spaces have been used from various purposes, for example, to study Volterra integro differential equations and retarded differential equations (see ).
Let be a Banach space, and let be a linear operator with domain . One says that is a Hille-Yosida operator on if there exist and a positive constant such that and The infinimum of such is called the type of . If the constant can be chosen smaller than zero, is called of negative type.
Lemma 2.6 (see ).
For the rest of paper we assume that is a Hille-Yosida operator of negative type on . This implies that , that is, . We note that the expression defines a norm on . The completion of , denoted by , is called the extrapolation space of associated with . We note that is an intermediary space between and and that (see ). Since , we have that which implies that has a unique bounded linear extension to . The operator family is a -semigroup on , called the extrapolated semigroup of . In the sequel, is the generator of .
Lemma 2.7 (see ).
Under the previous conditions, the following properties are verified.
Lemma 2.8 (see ).
3. Existence Results
3.1. Almost Automorphic Solutions
The following property of convolution is needed to establish our result.
3.2. Pseudo-Almost Automorphic Solutions
To prove our next result, we need the following result.
The proof is now completed.
Now, we are ready to state and prove the following result.
Then (1.1) has a unique pseudo-almost automorphic (mild) solution.
A different Lipschitz condition is considered in the following result.
Let be a pseudo-almost automorphic function. Assume that verifies the Lipschitz condition (3.9) with a bounded continuous function. Let If there is a constant such that for all where is the constant in Lemma 2.8, then (1.1) has a unique pseudo-almost automorphic (mild) solution.
The following consequence is now immediate.
for all and . By [5, Example 2.5], is a pseudo-almost automorphic function. If we assume that then, by Corollary 3.6, (3.15) has a unique pseudo-almost automorphic mild solution.
Claudio Cuevas is partially supported by CNPQ/Brazil under Grant 300365/2008-0.
- Bugajewski D, N'Guérékata GM: On the topological structure of almost automorphic and asymptotically almost automorphic solutions of differential and integral equations in abstract spaces. Nonlinear Analysis: Theory, Methods & Applications 2004,59(8):1333–1345.MathSciNetView ArticleMATHGoogle Scholar
- Cuevas C, Lizama C: Almost automorphic solutions to integral equations on the line. Semigroup Forum 2009., 78:Google Scholar
- N'Guérékata GM: Almost Automorphic and Almost Periodic Functions in Abstract Spaces. Kluwer Academic/Plenum Publishers, New York, NY, USA; 2001:x+138.View ArticleMATHGoogle Scholar
- Diagana T: Existence of -almost automorphic mild solution to some abstract differential equations. International Journal of Evolution Equations 2005,1(1):57–67.MathSciNetMATHGoogle Scholar
- Liang J, Zhang J, Xiao T-J: Composition of pseudo almost automorphic and asymptotically almost automorphic functions. Journal of Mathematical Analysis and Applications 2008,340(2):1493–1499. 10.1016/j.jmaa.2007.09.065MathSciNetView ArticleMATHGoogle Scholar
- Xiao T-J, Liang J, Zhang J: Pseudo almost automorphic solutions to semilinear differential equations in Banach spaces. Semigroup Forum 2008,76(3):518–524. 10.1007/s00233-007-9011-yMathSciNetView ArticleMATHGoogle Scholar
- Xiao TJ, Liang J, Zhang J: Pseudo almost automorphic mild solutions to nonautonomous differential equations and applications. Nonlinear Analysis: Theory, Methods & Applications 2009,70(11):4079–4085. 10.1016/j.na.2008.08.018MathSciNetView ArticleMATHGoogle Scholar
- Blot J, Pennequin D, N'Guérékata GM: Existence and uniqueness of pseudo almost automorphic solutions to some classes of partial evolution equations. Cubo 2008,10(3):161–170.MathSciNetMATHGoogle Scholar
- Cuevas C, Pinto M: Existence and uniqueness of pseudo almost periodic solutions of semilinear Cauchy problems with non dense domain. Nonlinear Analysis: Theory, Methods & Applications 2001,45(1):73–83. 10.1016/S0362-546X(99)00330-2MathSciNetView ArticleMATHGoogle Scholar
- Agarwal RP, Diagana T, Hernández EM: Weighted pseudo almost periodic solutions to some partial neutral functional differential equations. Journal of Nonlinear and Convex Analysis 2007,8(3):397–415.MathSciNetMATHGoogle Scholar
- Bouzahir H: Semigroup approach to semilinear partial functional differential equations with infinite delay. Journal of Inequalities and Applications 2007, 2007:-13.Google Scholar
- Cuevas C, Hernández EM: Pseudo-almost periodic solutions for abstract partial functional differential equations. Applied Mathematics Letters 2009, 22: 534–538. 10.1016/j.aml.2008.06.026MathSciNetView ArticleMATHGoogle Scholar
- Diagana T, Henriquez HR, Hernández EM: Almost automorphic mild solutions to some partial neutral functional-differential equations and applications. Nonlinear Analysis: Theory, Methods & Applications 2008,69(5–6):1485–1493. 10.1016/j.na.2007.06.048View ArticleMathSciNetMATHGoogle Scholar
- Da Prato G, Grisvard P: On extrapolation spaces. Atti della Accademia Nazionale dei Lincei. Rendiconti. Classe di Scienze Fisiche, Matematiche e Naturali 1982,72(6):330–332.MathSciNetMATHGoogle Scholar
- Da Prato G, Sinestrari E: Differential operators with nondense domain. Annali della Scuola Normale Superiore di Pisa. Classe di Scienze 1987,14(2):285–344.MathSciNetMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.